Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 63, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 10, 2013, 3:48 AM CDT for Kingman County, Kansas. It took effect at Aug 10, 2013, 7:00 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2013, 3:48 AM CDT (08:48 UTC)
- In effect from
- Aug 10, 2013, 7:00 AM CDT
- Expired
- Aug 10, 2013, 9:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Kingman County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ninnescah River near Murdock (MDKK1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
409
WGUS43 KICT 100848
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
348 AM CDT SAT AUG 10 2013
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC095-102248-
/O.NEW.KICT.FL.W.0063.130810T1200Z-130811T0600Z/
/MDKK1.1.ER.130810T1200Z.130810T1200Z.130810T1800Z.NO/
348 AM CDT SAT AUG 10 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Ninnescah South Fork Near Murdock.
* from this morning to late tonight.
* At 3:15 AM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
morning.
* Impact...At 8.0 feet...Minor flooding occurs along the right
upstream bank affecting pastureland and along left downstream bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Murdock 8.0 7.9 Sat 03 AM 7.1 6.0 5.0
$$
KED1 follow-up statement
721
WGUS83 KICT 101416
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
915 AM CDT SAT AUG 10 2013
...The flood warning is cancelled for the following river in
Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC095-101445-
/O.CAN.KICT.FL.W.0063.000000T0000Z-130811T0600Z/
/MDKK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 AM CDT SAT AUG 10 2013
The Flood Warning is cancelled for
The Ninnescah South Fork Near Murdock.
* At 9:00 AM Saturday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 8.0 feet. The
river will fall to 6.4 feet by .
* Impact...At 8.0 feet...Minor flooding occurs along the right
upstream bank affecting pastureland and along left downstream bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Murdock 8.0 7.5 Sat 09 AM 6.4 5.7 4.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 10, 3:39 AM CDT, 9 minutes earlier.
Area forecast discussion, Aug 10, 3:39 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 339 AM CDT SAT AUG 10 2013 .SHORT TERM...(TODAY THROUGH MONDAY ) ISSUED AT 338 AM CDT SAT AUG 10 2013 TODAY: IMMEDIATE FOCUS IS FOG POTENTIAL AS CLEAR SKIES...LIGHT NLY WINDS AND OBVIOUSLY SOAKED GROUNDS DEFINITELY PROMOTE ITS DEVELOPMENT. TEMP/ DWPT DEPRESSIONS ARE 4F OR LESS WITH MATCHING TEMP/DWPTS AT A COUPLE LOCATIONS. FOR NOW HAVE RETAINED "PATCHY" DESCRIPTOR BUT DID APPLY A 1 MILE DESCRIPTOR TO ALL AREAS. THE FOG SHOULD DISSIPATE BY 10 AM WITH CUMULUS QUICKLY FORMING THEREAFTER. THE COMBINATION OF SOAKED GROUNDS & THE DEVELOPING CUMULUS SHOULD INHIBIT WARMUP WITH HIGHS IN THE LWR 80S. TONIGHT-MON NGT: TSRA ARE STILL SCHEDULED TO RETURN TO KICT COUNTRY SUN AFTERNOON AS A DEVELOPING FRONT RANGE SFC TROF ENABLES RICHER LWR-DECK MOISTURE TO MIGRATE N ACROSS KS. COVERAGE TO GRADUALLY INCREASE AS A WEAK BUT NONE THE LESS DISCERNIBLE MID-LVL SHORTWAVE & ACCOMPANYING VORT LOBE MOVE E OVER KS. DUE TO FEEBLE UPR PATTERN SVR POTENTIAL LIMITED BUT ONCE AGAIN +RA ARE SURE TO OCCUR AS PWS INCREASE MARKEDLY FROM ~150% MON MORNING TO A POTENT 200-225% MON NGT. SUCH A SCENARIO IS REINFORCED BY A WEAK COLD FRONT THAT'LL SAG DUE S TOWARD CNTRL KS MON NGT WHEN +TSRA ARE MOST LIKELY TO OCCUR. NO DOUBT SUCH A PATTERN WOULD HAVE MAJOR FLOODING RAMIFICATIONS THAT WILL OBVIOUSLY DRAW CONSIDERABLE ATTENTION. FURTHER FLOOD WATCHES ARE LIKELY FOR MON & ESPECIALLY MON NGT. STAY TUNED. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 338 AM CDT SAT AUG 10 2013 THE BEHAVIOR & POSITIONING OF THE COLD FRONT IS ONE FEATURE THAT WILL CONTINUE TO DRAW CONSIDERABLE ATTENTION TUE & TUE NGT. WITH A MID-UPR RIDGE AMPLIFYING AS IT VENTURES E TOWARD THE GREAT PLAINS NW UPR-DECK REGIME GRADUALLY STRENGTHENS WHICH WOULD PUSH THE FRONT FURTHER INTO OK...PERHAPS TO THE RED RIVER. SUCH A REGIME WOULD FORCE A SFC-850MB HIGH S OVER THE MS VALLEY. THIS WOULD GRADUALLY SHUNT THE HIGHER TSRA POTENTIAL TOWARD THE WRN HALF OF THE GREAT PLAINS. THEREFORE POPS HAVE BEEN LOWERED OVER THE ERN HALF OF THE CWA TUE NGT & WED WITH A DRY FCST NOW BEING PICTURED FROM WED NGT-THU NGT FOR MOST AREAS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1139 PM CDT FRI AUG 9 2013 ANTICIPATING PATCHY/AREAS OF FOG TO DEVELOP OVERNIGHT AND PERSIST A FEW HOURS PAST SUNRISE SATURDAY ACROSS THE AREA...DUE TO LIGHT WINDS...CLEAR SKIES AND WIDESPREAD MOIST GROUNDS. HIT 06Z TAFS A BIT HARDER THAN 00Z ISSUANCE...WITH AT LEAST TEMPO IFR VSBYS ANTICIPATED...ALTHOUGH PATCHY LIFR WILL BE POSSIBLE. SUSPECT BEST POTENTIAL FOR FOG WILL BE KICT-KHUT-KCNU WHERE MOST RAIN HAS FALLEN AS OF LATE. TIMELY AMENDMENTS WILL BE ISSUED WHEN/WHERE NEEDED. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 65 87 71 / 10 10 10 40 HUTCHINSON 83 64 86 70 / 0 10 20 40 NEWTON 83 63 86 71 / 10 10 10 40 ELDORADO 83 64 86 71 / 10 10 10 30 WINFIELD-KWLD 83 65 88 71 / 10 10 10 40 RUSSELL 84 66 87 67 / 0 0 20 40 GREAT BEND 83 65 86 67 / 0 0 20 50 SALINA 85 64 87 70 / 0 0 20 30 MCPHERSON 83 64 86 70 / 0 10 20 40 COFFEYVILLE 84 66 88 74 / 10 10 20 30 CHANUTE 83 64 87 73 / 10 10 10 20 IOLA 83 63 86 73 / 10 10 10 20 PARSONS-KPPF 84 65 87 73 / 10 10 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && ES
Hazardous weather outlook, Aug 9, 8:12 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 812 PM CDT FRI AUG 9 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 812 PM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERAL FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. SEE THE LATEST WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. AREAS OF FOG MAY DEVELOP ACROSS THE AREA LATE TONIGHT. PATCHY DENSE FOG WILL BE POSSIBLE...ESPECIALLY FOR SHELTERED AND LOW- LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY DENSE FOG MAY LINGER FOR A FEW HOURS PAST SUNRISE SATURDAY. A FEW THUNDERSTORMS WILL RETURN TO PRIMARILY CENTRAL KANSAS LATE SUNDAY AFTERNOON. THE THUNDERSTORMS WILL GRADUALLY INCREASE AND SPREAD OVER THE REMAINDER OF THE REGION SUNDAY NIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY OVER THE REGION FOR THE UPCOMING WORK WEEK. THESE THUNDERSTORMS MAY BE SEVERE AND PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:29 AM CDT | River Flood Warning | ICT | Marion | 7 hr |
| Aug 10, 4:06 AM CDT | River Flood Warning | ICT | Sedgwick | 28 hr |
| Aug 10, 2:38 PM CDT | River Flood Warning | ICT | Harvey, Reno | 18 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.